Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 44, NWS Tallahassee, FL

November 12, 2012

NWS Tallahassee, FL issued this small craft advisory at Nov 12, 2012, 3:37 PM EST. It took effect at Nov 12, 2012, 7:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 3:37 PM EST (20:37 UTC)
In effect from
Nov 12, 2012, 7:00 PM EST
Expired
Nov 13, 2012, 11:00 AM EST
In force
16 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WHUS72 KTAE 122037
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST TUESDAY WEST OF APALACHICOLA...

.WINDS WILL INCREASE TONIGHT IN THE WAKE OF A COLD FRONT. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED WEST OF APALACHICOLA
THROUGH MID TO LATE MORNING ON TUESDAY.

GMZ750-770-130430-
/O.NEW.KTAE.SC.Y.0044.121113T0000Z-121113T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
337 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST TUESDAY. 


* PEAK WINDS: NORTH AROUND 20 KNOTS.

* PEAK SEAS: 4 TO 5 FEET NEARSHORE...5 TO 6 FEET OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
795 
WHUS72 KTAE 130235
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY WEST OF
APALACHICOLA... 

GMZ750-770-131600-
/O.CON.KTAE.SC.Y.0044.000000T0000Z-121113T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
935 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* PEAK WINDS: NORTH AROUND 20 KNOTS.

* PEAK SEAS: 4 TO 5 FEET NEARSHORE...5 TO 6 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
257 
WHUS72 KTAE 130838
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 AM EST TUE NOV 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TODAY WEST OF
APALACHICOLA...

GMZ750-770-131600-
/O.CON.KTAE.SC.Y.0044.000000T0000Z-121113T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
338 AM EST TUE NOV 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TODAY...

* PEAK WINDS: NORTH INCREASING TO AROUND 20 KNOTS.

* PEAK SEAS: 3 TO 5 FEET NEARSHORE...5 TO 6 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BLOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 9:40 AM EST, 5 hours 57 minutes earlier.

Area forecast discussion, Nov 12, 9:40 AM EST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 AM EST Mon Nov 12 2012

.NEAR TERM [Today]...
Updated at 930 am EST-
Latest MSAS at 14z places the cold front from near Nashville
southward to Mobile. The forecast is on track for the front to pass
through our CWA later today and this evening along with a chance for
light rain or showers. There are no changes forthcoming with the
grids or zones.

.Previous Discussion...
The large scale longwave pattern remains highly amplified yet
progressive with ridging over Wrn most states, troughing Ewd to
Ern seaboard and ridging over extreme Wrn Atlc. Trough axis from
524dm low over N Dakota/Canadian border with axis down Ern Great
Plains. At surface, high gradually retreating Ewd along Atlc
seaboard but still ridging strongly swwd from offshore New England
to the Ern Gulf of Mex maintaining moderate ELY winds below
subsidence inversion across local area. A cold front is crossing
the MS River accompanied by showers and isolated thunderstorms.
However, much of the activity is post-frontal and the convection
has been weakening considerably overnight.

During the next 24hrs, the upper trough will gradually lose
amplitude with the Srn end flattening as primary shortwave helps
lift trough and most of assocd dynamics/lift E/NE towards the MS
Valley today and OH Valley/Great Lakes region thru tonight. Still,
this will essentially end any lingering influence of Ern ridge. All
this will serve to drive cold front SEWD albeit in a weakened and
slower form. Front moves across WRN TN/MS around sunrise then across
local region W-E during the eve exiting SE Big Bend before
sunrise Tues. The tight gradient of recent days will slacken with
the veering winds assocd with the approach of the front.

The onset of rain will be slow in coming with much of it along and
just behind the front as stratiform rain with a rather sharp NW-SE
POP gradient. Models agree in a gradual weakening of rain band as
main height falls lift more newd yielding increasingly thinning
moisture axis. In fact, in spite of forecasted nearly unidirectional
wind profiles near the front, thermodynamic environment is
unimpressive and the shallow post-frontal nature of the
precipitation and lack of upstream lightning translate to limited
tstm potential. Latest 21Z RAP13 shows surface cape restricted to
wrn waters and adjacent coastlines, and even here, BRN only 5,
BRN shear only 25 m/s, 0-6 km shear only 30 and 0-3km SRH only about
100 m/s. This reflected in local confidence tool/CAM guidance which
show essentially zero chance of thunder over land. The best rain
chances and any tstms over land still appear to be across SE AL, the
area closest to upper support and late this aftn before diurnal
heating dies off, and in the eve. Overall QPF will remain low with
rain totals less than one half inch. Temperatures will remain above
normal today, with highs in the mid to upper 70s.

&&

.SHORT TERM [Tonight Through Wednesday]...
Upper trough will deamplify further as it pivots into QUE early
Tues. The front will erode over our area tonight and wash out
across Cntrl FL on Tues. A 40-10% NW-SE POP gradient tonight
mainly before midnight.Cooler air will move in behind the front
tonight however cold air advection is limited so only expect lows
dropping into the upper 40s for portions of SE AL to the mid 50s
elsewhere.

In wake of front, a dry zonal flow aloft with continental polar
airmass over Ern Conus expected for Tues and Wed. High pressure
will extend from from the OH and TN valleys swd to TX on Tues
building Ewd on Wed with cool NLY flow over local region. In
response, local gradients will again tighten. A weak shortwave
passes thru the region on wed thru wed night helping define a weak
trough that will drop across the area with some isentropic lift on
Wed but little in the way of rain will accompany it. On Tues and
Wed, highs will be much closer to normal, ranging from the mid 60s
in SE Alabama to the upper 70s in the far southeastern Big Bend.

&&

.LONG TERM [Wednesday Night through next Monday]...
The extended forecast will begin with predominately zonal flow
across the CONUS; a shortwave trough is expected to be centered
roughly over our forecast area - a feature that is currently evident
on water vapor satellite loops just approaching the Pacific coasts
of Oregon and northern California. The 12.00z ECMWF shows a more
amplified wave, while the 12.00z GFS indicates a very low amplitude
wave. Already the shortwave trough appears to be fairly vigorous
just off the west coast, and the 12.00z runs CMC and UKMET are in
fairly good agreement with the ECMWF. As such, we opted to include
rain chances Wednesday Night rather than follow the drier Gridded
MOS and MEX solutions.

After that, greater uncertainties arise regarding the evolution of
the synoptic flow pattern. The 12.00z operational runs of the ECMWF
and GFS both indicate the potential for a cutoff low to form near or
over the Southeastern US with wave breaking at the southern end of a
digging/amplifying trough by next weekend. Only about half the GFS
Ensemble members indicate a similar pattern, so there are still
several possibilities beyond mid-week. For now we have adopted a
consensus approach with slightly below normal temperatures and
fairly dry weather until the models begin to converge on a solution.

&&

.AVIATION [through 12z Tuesday]...
Updated at 930 am EST-
VFR conditions will prevail through most of the day. There will be
periods of MVFR cigs at ECP, DHN, ABY associated with scattered with
the approach of the cold front. The front and associated SHRA should
weaken with time, so things were kept dry and VFR at VLD and TLH for
now.

&&

.MARINE...
Updated at 930 am EST-
Winds and seas have dropped below cautionary levels over the western
waters so will drop the headline on the morning update. This will
only be temporary as winds become offshore and increase to
cautionary levels late tonight in the wake of a front. A period of
advisory conditions are possible on Tuesday. Thereafter, conditions
will slowly improve. However, moderate northeast winds are forecast
to continue through the end of the work week.

&&

.FIRE WEATHER...
There are no fire weather concerns in the next few days. Some drier
air will begin to push into the area on Tuesday, but is not expected
to reach levels that would hit red flag criteria.

&&

.HYDROLOGY...
Incoming shower activity with the frontal system today is expected
to be light and have little or no impact on current river levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   78  56  72  50  73 / 20  30  10  10  10
Panama City   76  55  70  51  71 / 40  40  10  10  20
Dothan        76  49  65  45  66 / 50  40  10  10  20
Albany        78  52  69  48  66 / 30  40  10  10  10
Valdosta      78  54  73  52  71 / 20  20  20  10  10
Cross City    80  56  78  53  77 / 10  10  10  10  10
Apalachicola  74  57  71  54  72 / 20  30  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM/MARINE...Barry/Block
SHORT TERM...Block
LONG TERM...Lamers
AVIATION...Barry/Lamers
FIRE WEATHER...Lamers
HYDROLOGY...Block
Hazardous weather outlook, Nov 12, 4:18 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 AM EST MON NOV 12 2012

ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131-
142>148-155>161-130930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
418 AM EST MON NOV 12 2012 /318 AM CST MON NOV 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT
WILL PASS THROUGH THE REGION THIS EVENING ACCOMPANIED BY SCATTERED
SHOWERS AND A FEW THUNDERSTORMS...MAINLY WEST OF THE APALACHICOLA
RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IN THE WAKE OF THE
COLD FRONT...DRIER AND COOLER AIR WILL OVERSPREAD THE REGION.
RAINFALL IS NOT GENERALLY FORECAST DURING THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FLZ108-112-114-115-GMZ730-750-755-765-770-775-130930-
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
418 AM EST MON NOV 12 2012 /318 AM CST MON NOV 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

MARINERS SHOULD EXERCISE CAUTION TODAY INTO TONIGHT ESPECIALLY
OVER THE WESTERN WATERS. THERE IS A MODERATE RISK OF RIP CURRENTS
TODAY FOR WALTON AND WESTERN BAY COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS AND SEAS WILL
DECREASE TO COMMENCE THE PERIOD. THEN...AN INCREASE IN OFFSHORE
WINDS IS EXPECTED BY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.